MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM
Catalog Number 07027559190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer questioned high results for 2 samples drawn on (b)(6) 2018 from 1 patient tested for elecsys insulin (insulin) on a cobas e 801 module.The customer suspects an interference in the patient sample as the results don't correspond to patient's clinical picture.The first sample was obtained after 4 hours fasting and had an initial insulin result of 97.1 uu/ml.The 2nd sample was obtained after 16 hours fasting and had an insulin result of 87.4 uu/ml.The high insulin results were reported outside of the laboratory.There was no allegation that an adverse event occurred.The e801 module serial number was (b)(4).On (b)(6) 2018 the customer performed interference testing on the 2 samples: after scantibodies hbt treatment, the insulin results were 92.7 uu/ml for the 1st sample and 86.6 uu/ml for the 2nd sample.The 2 samples were also treated and underwent polyethylene glycol (peg) testing where the insulin result for the 1st sample was 4.03 uu/ml (calculated result of 16.12 uu/ml) and the insulin result for the 2nd sample was 3.30 uu/ml (calculated result of 13.2 uu/ml).Both samples were submitted for investigation and tested on an e 801 module with insulin reagent lot number 269698.The insulin result from the 1st sample was 104 uu/ml and the insulin result from the 2nd sample was 94.3 uu/ml.The customer's results were reproduced.Investigations are ongoing.
 
Additional Manufacturer Narrative
As the qc recovery at the customer site and investigation were within specified ranges, a general reagent issue can be excluded.The investigation did not identify a product problem.The identified anti-insulin auto-antibodies in the patient sample are documented in product labeling for the assay.
 
Additional Manufacturer Narrative
The sample for investigation was sent to an external laboratory for testing by the siemens immulite method.The insulin result was 592.0 uu/ml.This result was confirmed by dilution analysis.The investigation results suggest that the high insulin results are caused by anti-insulin auto-antibodies in the patient sample.

Brand Name
ELECSYS INSULIN
Common Device Name
IMMUNOREACTIVE INSULIN TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7706083
Report Number1823260-2018-02411
Device Sequence Number13636403
Product Code CFP
UDI-Device Identifier04015630940042
UDI-Public04015630940042
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K001104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number07027559190
Device Lot Number269698
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer07/05/2018
07/05/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date09/04/2018
09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT DOES NOT TAKE MEDICATION
Patient Age22 YR